Alert archive / New York / Coastal Flood Statements in 2018
Coastal Flood Statement 2, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Jan 4, 2018, 4:28 PM EST for Nassau County, Queens County, Suffolk County, New York. It took effect at Jan 4, 2018, 9:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 4:28 PM EST (21:28 UTC)
- In effect from
- Jan 4, 2018, 9:00 PM EST
- Expired
- Jan 5, 2018, 3:00 AM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 44 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 592 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WHUS41 KOKX 042128
CFWOKX
Coastal Hazard Message
National Weather Service New York NY
428 PM EST Thu Jan 4 2018
...ONE LAST ROUND OF MINOR COASTAL FLOODING POSSIBLE TONIGHT...
NYZ078-079-042230-
/O.CON.KOKX.CF.Y.0002.000000T0000Z-180104T2200Z/
Northwestern Suffolk-Northeastern Suffolk-
428 PM EST Thu Jan 4 2018
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
* LOCATIONS...Vulnerable areas along the north shore of Suffolk
County and Peconic Bay.
* TIDAL DEPARTURE...2 to 2 1/2 ft above normal.
* TIMING...Late this afternoon.
* COASTAL FLOOD IMPACTS...Shallow flooding is expected in the
most vulnerable locations near the waterfront and shoreline.
Expect around 1 to 2 feet of inundation above ground level in
low lying, vulnerable areas. Some roads and low lying property
including parking lots, parks, lawns and homes/businesses with
basements near the waterfront will experience shallow flooding.
* SHORELINE IMPACTS...Breaking waves of 1 to 2 ft along the
north shore of Long Island will result in some beach erosion
and wave splashover. Changing water levels will also move
ice, which could cause damage to some docks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory indicates that onshore winds and tides
will combine to generate flooding of low areas along the shore.
&&
Time of high total tides are approximate to the nearest hour.
Riverhead NY
MLLW CATEGORIES - MINOR 5.6 FT, MODERATE 6.3 FT, MAJOR 7.1 FT
MHHW CATEGORIES - MINOR 2.3 FT, MODERATE 3.0 FT, MAJOR 3.8 FT
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
04/03 PM 5.7/ 6.2 2.4/ 2.9 2.1/ 2.6 1-2 Minor
&&
$$
NYZ178-179-050500-
/O.NEW.KOKX.CF.S.0002.180105T0200Z-180105T0500Z/
Southern Queens-Southern Nassau-
428 PM EST Thu Jan 4 2018
...SPOTTY MINOR COASTAL FLOODING POSSIBLE ONE LAST TIME TONIGHT...
* TIDAL DEPARTURE...1 to 2 ft above astronomical tides. Highest
departures east.
* TIMING...Around the time of high tide tonight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding in spots
right along the shoreline.
* SHORELINE IMPACTS...Changing water levels will also move ice,
which could cause damage to some docks.
&&
Time of high total tides are approximate to the nearest hour.
EAST ROCKAWAY NY
MLLW CATEGORIES - MINOR 6.0 FT, MODERATE 7.0 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 2.0 FT, MAJOR 3.0 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/10 PM 5.7/ 6.2 0.8/ 1.3 1.3/ 1.8 2-3 MINOR
:
JAMAICA BAY NY
MLLW CATEGORIES - MINOR 7.5 FT, MODERATE 8.2 FT, MAJOR 9.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.3 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/11 PM 7.3/ 7.8 1.4/ 1.9 1.5/ 2.0 <1 MINOR
:
POINT LOOKOUT NY
MLLW CATEGORIES - MINOR 5.8 FT, MODERATE 6.8 FT, MAJOR 7.8 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 2.1 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/10 PM 5.6/ 6.1 0.9/ 1.4 1.4/ 1.9 5-6 MINOR
:
ROCKAWAY INLET NY
MLLW CATEGORIES - MINOR 7.3 FT, MODERATE 8.3 FT, MAJOR 9.3 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.8 FT, MAJOR 3.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/10 PM 6.4/ 6.9 0.8/ 1.3 1.1/ 1.6 4 NONE
:
FREEPORT NY
MLLW CATEGORIES - MINOR 5.7 FT, MODERATE 6.2 FT, MAJOR 6.9 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.4 FT
FOR NGVD - SUBTRACT 1.2 FT FROM MLLW VALUES
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/11 PM 4.0/ 4.5 -0.5/ 0.0 0.9/ 1.4 <1 NONE
&&
$$
NYZ080-081-050530-
/O.NEW.KOKX.CF.S.0002.180105T0400Z-180105T0800Z/
Southwestern Suffolk-Southeastern Suffolk-
428 PM EST Thu Jan 4 2018
...SPOTTY MINOR COASTAL FLOODING POSSIBLE ONE LAST TIME
OVERNIGHT...
* LOCATIONS...South shore bays of Suffolk County.
* TIDAL DEPARTURE...1 to 2 ft above astronomical tides. Highest
departures east.
* TIMING...Around the time of high tide overnight.
* COASTAL FLOOD IMPACTS...Brief minor coastal flooding in spots
right along the shoreline.
* SHORELINE IMPACTS...Changing water levels will also move ice,
which could cause damage to some docks.
&&
Time of high total tides are approximate to the nearest hour.
LINDENHURST NY
MLLW CATEGORIES - MINOR 3.1 FT, MODERATE 3.6 FT, MAJOR 4.1 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/12 AM 2.5/ 3.0 1.0/ 1.5 1.2/ 1.7 2 NEAR MINOR
:
MONTAUK NY
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.3 FT, MAJOR 7.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 2.8 FT, MAJOR 4.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
04/11 PM 4.2/ 4.7 1.7/ 2.2 2.0/ 2.5 0 MINOR
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Jan 4, 4:01 PM EST, 27 minutes earlier.
Area forecast discussion, Jan 4, 4:01 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
401 PM EST Thu Jan 4 2018
.SYNOPSIS...
A powerful coastal storm will rapidly eject northeastward into
the Canadian maritimes tonight, followed by rebuilding Arctic
high pressure. Bitterly cold air will arrive in the wake of
this system and last through the weekend. A cold front moves
through Monday night, followed by a return to high pressure
through the mid-week period.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Rapid pressure falls of 1-2 mb/hr per SPC mesoanalysis are
still noted across the area as surface low deepens offshore in
response to the anomalously strong, coupled upper jet structure.
Satellite imagery shows the low nearly due east of Long Island
at this point, and it's expected to quickly eject to the north-
northeast as a potent short wave aloft rotates around the
periphery of a broader low.
With the low departing, an earlier snow band is now being pulled
back east across the area, with 1-2"/hr rates noted across
portions of Long Island and Connecticut. See the latest Public
Information Statement issued at 242 pm for snowfall totals
across the area. Otherwise, the more intense snow rates will
rapidly diminish from west to east with the departure of the
low, with the event generally ending this evening.
In addition to the snow, wind gusts have been impressive across
the area. VAD wind profile data here at OKX shows 50-55kt just
above the surface, which is readily mixing to the surface.
Recent obs at White Plains and Farmingdale have reported gusts
to 58 to 59 mph, respectively. As snow begins to taper off from
west to east this evening, there is a brief 2-3 hour window of
potential for frequent gusts over 50 mph as deeper mixing begins
to occur. As such, potential for power outages and downed trees
will continue even after the snow ends.
Strong winds will likely continue into the night in cold air
advection, which combined with plummeting temperatures will lead
to wind chill values around -10 to -15 degrees below zero. A
wind chill advisory has been posted for all areas, and will
persist into at least Friday night.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Main story will be the frigid temperatures that will settle
across the area in strong cold advection following the departure
of the deep low pressure system. Winds will still be an issue. A
tight pressure gradient between deepening center of storm
system going into Canadian Maritimes and high pressure moving
into North Central US will keep strong winds going through
Friday. Wind gusts along the coast will reach with daytime
mixing Friday up to 45 to 50 mph at times. Record low maximums
will be possible in some areas. Temperatures will continue to
range from around 20-25 degrees below normal overnight.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Arctic high pressure continues to shift into the region before
moving offshore Sunday night. Dry and very cold for this period as
highs on Saturday and lows Saturday night average around 20-25
degrees below normal. With wind chills ranging from -15 to -25, a
wind chill advisory will likely be needed early Saturday morning
across the entire area, and once again for spots north of the city
Saturday night into Sunday morning.
Temperatures moderate somewhat Sunday afternoon, but more so during
Monday with a SW flow. This flow will be ahead of an approaching
cold front, and enough moisture may sneak in mainly during the
afternoon hours for PCPN chances. PoPs eventually go likely across
the entire area Monday night as the cold front moves through.
Regarding PCPN type, a wintry mix is anticipated due to a warm nose
aloft. Looks like this can be an all-snow event for the northernmost
zones, and a mix of snow and sleet for the rest of the area. Can't
rule out the possibility of freezing rain and rain, but for now snow
and sleet would be more likely based on the forecast max temperature
within the warm nose and forecast freezing heights. QPF forecast is
around a third of an inch, so any snow accumulations will likely be
on the light side.
With high pressure building in behind the departing cold front,
Tuesday will be dry with near-normal high temperatures, but breezy.
Cold air advection then becomes stronger Tuesday night into
Wednesday with a return to below-normal temperatures. Dry weather
continues into Thursday with moderating temperatures on a SW flow.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
**High Impact Winter Storm**
Low pressure continues to deepen as it pass east of the area this
evening, then it tracks toward the Canadian Maritimes tonight.
We are starting to see some improvement at some of the NYC airports
and points west. Still thinking best timing for improvement will be
through 00z.
East of NYC, heavy snow bands may still produce snowfall rates of 1-
3 inches per hour.
VFR returns as snow ends this evening. Best thinking right now is
MVFR returns around 21-22z or so, and VFR around 00z. (timing may be
off by an hour or two).
Gusty north winds continue to have a major impact on the area terminals
especially through the early evening, as the storm deepens and
tracks the nearest to the terminals at that time. There is the
potential for occasional gusts up to 45 kt. North winds back to
the NW as the day progresses. Winds continue to gust 30-40kt
through much of the TAF period.
With strong winds, snow may blow back onto the runways through
the day Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Improvement expected around 21Z to MVFR and
23Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day
Friday.
KLGA TAF Comments: Improvement expected around 21Z to MVFR and
23Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day
Friday.
KEWR TAF Comments: Improvement expected around 21Z to MVFR and
23Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day
Friday.
KTEB TAF Comments: Improvement expected around 21Z to MVFR and
23Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day
Friday.
KHPN TAF Comments: Improvement expected around 21Z to MVFR and
23Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day
Friday.
KISP TAF Comments: Improvement expected around 22Z to MVFR and
00Z to VFR. Timing may be off by an hour or two. Strong gusty
winds may blow snow back onto the runway through the day Friday.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday-Sunday...VFR. WNW G30-40 kt possible thru Friday
aftn, and G20-25 kt Saturday.
.Monday...Sub VFR conditions possible with snow, or a wintry mix
during the afternoon and evening.
.Tuesday...Mainly VFR.
&&
.MARINE...
Winds will still be an issue. A tight pressure gradient between
deepening center of storm system going into Canadian Maritimes and
high pressure moving into North Central US will keep NW strong winds
going through Friday. Storm force winds will be ongoing through the
evening for much of the waters except for the Western Long Island
and the NY Harbor. Those waters will have gales through Friday
night. After midnight, other waters will drop to gales through
Friday night as well. Freezing spray will become more prevalent
tonight and especially Friday. Moderate freezing spray across the
waters is expected as well tonight and Friday. The moderate freezing
spray could continue into Friday night as well.
Gales continue Saturday into Saturday evening on the ocean waters,
with SCA conds elsewhere. All waters should be below advisory
criteria by Sunday afternoon. A short period of below advisory
conditions then continues into the evening before winds increase
late Sunday night into Monday ahead of a cold front. This cold front
passes through Monday night. SCA conds therefore expected late Sun
night through Tuesday with the front moving through and high
pressure building in behind it.
&&
.HYDROLOGY...
No significant hydrologic impacts are expected through the week
at this time.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory continues for lingering minor coastal
flooding for north shores of Suffolk County Long Island until 5
PM remains.
Main impact will likely be north facing shorelines, with
combined wave action and elevated water levels.
Thereafter, for Friday into Saturday, the continued NW flow will
push water away from shorelines of ocean shorelines and Long
Island Sound and Bay shorelines. This will make for low water
issues where water levels reach blow-out levels near times of
low tide.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Chill Advisory from 1 AM Friday to 6 AM EST Saturday for
CTZ005>012.
Blizzard Warning until 1 AM EST Friday for CTZ006>008-010>012.
Winter Storm Warning until 1 AM EST Friday for CTZ005-009.
NY...Wind Chill Advisory from 1 AM Friday to 6 AM EST Saturday for
NYZ067>075-078>081-176>179.
Coastal Flood Advisory until 5 PM EST this afternoon for
NYZ078-079.
Blizzard Warning until 1 AM EST Friday for NYZ078>081-177-179.
Winter Storm Warning until 1 AM EST Friday for NYZ067>075-176-
178.
NJ...Wind Chill Advisory from 1 AM Friday to 6 AM EST Saturday for
NJZ002-004-006-103>108.
Winter Storm Warning until 1 AM EST Friday for NJZ002-004-006-
103>108.
MARINE...Storm Warning until midnight EST tonight for ANZ330-340-345-
350-353-355.
Freezing Spray Advisory until 6 PM EST Friday for ANZ330-335-
338-340-345-350-353-355.
Gale Warning until 6 AM EST Saturday for ANZ335-338.
&&
SYNOPSIS...JC/MD
NEAR TERM...MD
SHORT TERM...MD
LONG TERM...JC
AVIATION...BC
MARINE...Goodman/JM
HYDROLOGY...Goodman/NV
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jan 4, 4:00 PM EST, 28 minutes before
Hazardous Weather Outlook National Weather Service New York NY 400 PM EST Thu Jan 4 2018 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-052100- Northern Fairfield-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens- Southern Queens- 400 PM EST Thu Jan 4 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NYZ080-081-177-179-052100- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London- Southwestern Suffolk-Southeastern Suffolk-Northern Nassau- Southern Nassau- 400 PM EST Thu Jan 4 2018 ...BLIZZARD WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ078-079-052100- Northwestern Suffolk-Northeastern Suffolk- 400 PM EST Thu Jan 4 2018 ...BLIZZARD WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Blizzard Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ345-350-353-355-052100- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 400 PM EST Thu Jan 4 2018 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 3 PM TO 9 PM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-340-052100- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 400 PM EST Thu Jan 4 2018 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-052100- New York Harbor- 400 PM EST Thu Jan 4 2018 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 3 PM TO 9 PM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-052100- Long Island Sound West of New Haven CT/Port Jefferson NY- 400 PM EST Thu Jan 4 2018 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...LOW WATER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT EST FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jan 4, 4:02 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
402 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW HICKSVILLE 40.76N 73.53W
01/04/2018 M10.5 INCH NASSAU NY PUBLIC
&&
DSLocal storm report, Jan 4, 4:09 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY SNOW GARDNERTOWN 41.53N 74.06W
01/04/2018 M8.5 INCH ORANGE NY TRAINED SPOTTER
&&
DSLocal storm report, Jan 4, 4:12 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY SNOW NORWALK 41.09N 73.42W
01/04/2018 M12.0 INCH FAIRFIELD CT PUBLIC
&&
DSLocal storm report, Jan 4, 4:24 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
424 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HEAVY SNOW EAST WALLINGFORD 41.44N 72.79W
01/04/2018 M10.2 INCH NEW HAVEN CT TRAINED SPOTTER
&&
DSLocal storm report, Jan 4, 4:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY SNOW SOUTH HUNTINGTON 40.82N 73.39W
01/04/2018 M12.2 INCH SUFFOLK NY TRAINED SPOTTER
&&
DSLocal storm report, Jan 4, 4:28 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
428 PM EST THU JAN 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY SNOW ELIZABETH 40.67N 74.19W
01/04/2018 M8.5 INCH UNION NJ TRAINED SPOTTER
&&
DSThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 5:10 AM EST | Special Weather Statement | OKX | Suffolk | 65 min |
| Jan 4, 6:22 AM EST | Special Weather Statement | OKX | Nassau, Queens | 38 min |
| Jan 4, 6:23 AM EST | Special Weather Statement | OKX | Bronx, Kings, Queens, Richmond | 52 min |
| Jan 4, 7:39 AM EST | Special Weather Statement | OKX | Suffolk | 51 min |
| Jan 4, 9:10 AM EST | Special Weather Statement | OKX | Nassau, Suffolk | 50 min |
| Jan 4, 9:30 AM EST | Special Weather Statement | OKX | Nassau, Suffolk | 60 min |
| Jan 4, 9:44 AM EST | Special Weather Statement | OKX | Bronx, Kings, New York, Putnam, Queens, Richmond and 2 more | 46 min |
| Jan 4, 11:11 AM EST | Special Weather Statement | OKX | Orange | 49 min |
| Jan 4, 2:33 PM EST | Coastal Flood Statement | OKX | Nassau | 27 min |
| Jan 4, 2:33 PM EST | Coastal Flood Advisory | OKX | Suffolk | 2 hr |
| Jan 4, 3:57 PM EST | Wind Chill Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 64 hr |
| Jan 4, 4:19 PM EST | Low Water Advisory | OKX | 32 hr | |
| Jan 4, 4:19 PM EST | Heavy Freezing Spray Advisory | OKX | 64 hr |
Nearby
Coastal Flood Statements in New York, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.